MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® PORTEX® ULTRAPERC® SINGLE DILATOR KIT; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® PORTEX® ULTRAPERC® SINGLE DILATOR KIT; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 100/562/000CZ
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/23/2019
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that guidewire was unable to be inserted during procedure into the 14g needle.New kit was then used to resolve.
 
Additional Manufacturer Narrative
Device evaluation: one used decontaminated sample of 007/910/680 blu tracheostomy tube 8.0mm s/assy 1/ea was received in plastic bag without its original packaging.This component is not included in reported tracheostomy tube kit 100/562/000cz.No guidewire nor 14g needle which is described as problematic as per complaint description were received.Based on complaint description doctor wanted to insert 008/108/781 guidewire pack tube into 005/078/190 needle and cannula 14g which is not in compliance with process which is described in ifu 004/005/245a (l6394 rev.103).As per ifu (section 11.2 - 11.6) guidewire shall be inserted into cannula - not directly into needle.Dhr review summary:following dhrs were reviewed: finish good work order 100/562/000cz lot 3710346, manufacturing date 2018-10-19, quantity 136pcs; good inwards records for 005/078/190 needle and cannula lot 18e15b, 2000pcs received in june 2018; good inwards records for 008/108/781 guidewire pack tube lot 276775, 2500pcs received in june 2018; a review of the device history records shows there were no observations recorded during manufacture to suggest an issue of this nature would occur with this lot of product.The customer reported condition was not confirmed.

Brand Name
PORTEX® PORTEX® ULTRAPERC® SINGLE DILATOR KIT
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8363634
Report Number3012307300-2019-00895
Device Sequence Number13979811
Product Code JOH
UDI-Device Identifier15019315106750
UDI-Public15019315106750
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K040014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/31/2021
Device Catalogue Number100/562/000CZ
Device Lot Number3710346
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2019
Supplement Date Received by Manufacturer05/27/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1